Alert archive / Michigan / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 39, NWS Grand Rapids, MI

August 2, 2015Clare County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 2, 2015, 6:21 PM EDT for Clare County, Michigan. It was in force for 84 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Aug 2, 2015, 7:45 PM EDT
In force
84 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clare County, MI

The radar

The NCL Michigan radar (KAPX), 98 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:45 PM EDTTSTM WND DMG14 E Leota, MISEVERAL TREES DOWN IN THE MEREDITH AREA IN FAR NORTHEAST CLARE COUNTY.
Aug 2, 6:55 PM EDTHAIL 0.5Lake George, MIDIME SIZE HAIL IN LAKE GEORGE AREA IN LINCOLN TWP.
Aug 2, 7:10 PM EDTHAIL 0.25Lake, MIPEA-SIZE HAIL IN THE LAKE AREA IN SOUTHWEST CLARE COUNTY.
Aug 2, 7:28 PM EDTHAIL 0.751 Nw Clare, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 3:59 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

977 
WUUS53 KGRR 022221
SVRGRR
MIC035-022345-
/O.NEW.KGRR.SV.W.0039.150802T2221Z-150802T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
621 PM EDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARE COUNTY IN CENTRAL MICHIGAN...

* UNTIL 745 PM EDT

* AT 621 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARION...
  MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLARE...               FARWELL...             LAKE...
  LAKE GEORGE...         LEOTA...               TEMPLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4416 8461 4382 8461 4382 8508 4416 8508
TIME...MOT...LOC 2221Z 277DEG 49KT 4405 8506 

HAIL...1.00IN
WIND...60MPH
 
$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:39 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 2, 5:39 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
539 PM EDT SUN AUG 2 2015

LATEST UPDATE...
MESOSCALE DISCUSSION

.MESOSCALE DISCUSSION...
ISSUED AT 539 PM EDT SUN AUG 2 2015

WE CONTINUE TO WATCH THE EVOLUTION OF THE LINE OF STORMS TAKING
SHAPE JUST NORTH OF THE CWFA. THE LINE THEN EXTENDS WESTWARD INTO
WISCONSIN. THE LINE HAS BEEN SOMEWHAT STATIONARY OVER THE LAST
HOUR OR SO...BUT SHOULD BEGIN TO PROGRESS TO THE SE OVER THE NEXT
HOUR OR SO.

WE ARE MORE FOCUSED ON THE CONVECTION ACROSS WI...AS THIS IS WHAT
WOULD TEND TO MOVE INTO THE AREA. SHORT TERM HIGH RES MODELS
INDICATE ADDITIONAL STORMS WILL EXPAND TO THE WEST ALONG THE
INCOMING FRONT/SHORT WAVE. THIS IS COMING INTO 3000-5000 J/KG OF
MU CAPE WITH LITTLE TO NO CIN...WHICH SHOULD HELP IT TO EXPAND
THERE AND THEN MOVE INTO OUR AREA THIS EVENING.

LLJ REMAINS OVERHEAD...HELPING 0-3KM SHEAR VALUES TO REMAIN
FAVORABLE FOR ORGANIZATION AND HELPING TO KEEP THE THREAT FOR
DAMAGING WINDS. SOME MORE ISOLATED CELLS HAVE BEEN PRODUCING LARGE
HAIL INCLUDING BASEBALL SIZED HAIL IN OGEMAW COUNTY. THE
IMPRESSIVE INSTABILITY INCLUDES THICK CAPE IN THE HAIL GENERATION
LAYER. SOME OF THE STORMS HAVE ALSO BEEN TRYING TO
ROTATE...INDICATIVE OF THE STRONG LOW LEVEL SHEAR VALUES.

&&

.SYNOPSIS...
ISSUED AT 302 PM EDT SUN AUG 2 2015

A STRONG COLD FRONT WILL BE MOVING THROUGH THE AREA THIS EVENING AND
INTO THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL BECOME MORE
WIDESPREAD BY MID EVENING AHEAD OF THE FRONT...AND WILL PUSH SOUTH
AND EAST THROUGH THE ENTIRE AREA THROUGH MIDNIGHT. THESE STORMS WILL
HAVE THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS THE BIGGEST
THREAT. SOME HAIL...HEAVY RAIN...AND AN ISOLATED TORNADO ARE ALL
POSSIBLE.

COOLER AIR WILL FILTER INTO THE AREA DURING THE DAY ON MONDAY. A FEW
LIGHT RAIN SHOWERS WILL BE POSSIBLE UP NORTH INTO TUESDAY...BEFORE
CONDITIONS DRY OUT AND REMAIN COOL FOR MUCH OF THE REMAINDER OF THE
WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 302 PM EDT SUN AUG 2 2015

OUR MAIN FOCUS REMAINS ON THE POTENTIAL SEVERE WX EVENT CENTERED ON
THIS EVENING ACROSS THE CWFA. OUR THINKING HAS NOT REALLY CHANGED AT
ALL AS WE CONTINUE TO EXPECT A SQUALL LINE TO DEVELOP BY MID
EVENING AND PUSH THROUGH THE AREA.

THE CLUSTERS OF STORMS THAT WERE FLIRTING WITH THE NRN PORTION OF
THE CWFA EARLIER HAVE GENERALLY MOVED AWAY FROM THE AREA...BECOMING
A BIGGER MCS ACROSS NE LOWER AND LAKE HURON. WE ARE NOW SEEING THE
MORE WIDESPREAD ACTIVITY MOVE AWAY FOR NOW...WITH SOME ISOLATED
CELLS STARTING TO POP. WE EXPECT THIS TO CONTINUE TO BE THE CASE
THROUGH THE REMAINDER OF THE AFTERNOON. WE CAN NOT RULE OUT ONE OF
THESE BECOMING STRONG TO SEVERE GIVEN THE WIND FIELDS.

THE MAIN EVENT STILL LOOKS TO BE A SQUALL LINE THAT IS EXPECTED TO
TAKE SHAPE FROM NRN LOWER BACK THROUGH WI WITHIN THE NEXT FEW HOURS.
THE COLD FRONT AND LEADING EDGE OF THE SHORT WAVE ARE NOW MOVING
INTO NC WI WITH SOME ACTIVITY GOING ON IN THE U.P.. THIS FRONT IS
CURRENTLY ONLY MOVING INTO WEAK INSTABILITY DUE TO THAT AREA HAVING
BEEN WORKED OVER BY CONVECTION EARLIER. AS IT MOVES SOUTH JUST A
LITTLE MORE...IT WILL START RUNNING INTO OVER 4000 J/KG OF CAPE WITH
T/TD OF 90S/MID 60S. THIS SHOULD HELP FIRE STORMS OFF NICELY PER THE
MODEL CONSENSUS OF SHORT RANGE GUIDANCE.

WE EXPECT A LINE OF STORMS TO MOVE INTO THE NW CORNER OF THE CWFA
AROUND 6-7 PM...DROP DOWN INTO THE GRR AREA AROUND 9-10 PM...AND
THEN EXIT THE CWFA AROUND OR JUST AFTER MIDNIGHT. ML CAPES REMAIN UP
AROUND 2-3K J/KG...AND MU CAPES ARE OVER 4K FT. THESE WILL LIKELY
DROP OFF SOME AFTER PEAK HEATING...BUT WE WILL KEEP QUITE A BIT OF
THE INSTABILITY WITH THE LLJ CONTINUING TO FEED PLENTY OF UNSTABLE
CONDITIONS UPSTREAM. THE LAKE COULD HAMPER THE STORMS SOME...BUT
WITH STORMS EXPECTED TO DEVELOP IN WI...THAT SHOULD MOVE IN HERE
WITH THE FLOW IN PLACE.

DAMAGING WINDS REMAIN THE MAIN THREAT WITH AROUND 50 KNOTS OF WIND
IN THE 2-4K LEVELS AND THE STRONG 0-3KM SHEAR THAT WILL BE IN PLACE.
LARGE HAIL WILL BE POSSIBLE WITH THICK CAPE IN THE -10 TO -30C
LAYER. THE STRONG SHEAR AND VEERING WINDS WILL ALSO HELP THE CAUSE
FOR SOME ISOLATED TORNADOES SPINNING UP ON THE LINE. PWATS IN THE
1.5 TO 1.75 RANGE WILL ALLOW FOR LOCALLY HEAVY RAINS.

ONCE THE STORMS MOVE OUT AFTER MIDNIGHT...THE REMAINDER OF THE NIGHT
SHOULD BE FAIRLY QUIET. WE WILL SEE THE MAIN TROUGH DROP DOWN TOWARD
MORNING WHICH WILL BRING A LOW CHC OF A FEW SHOWERS. THIS WILL BE
ACROSS THE ENTIRE CWFA ON MON...BEFORE RETREATING TO THE NORTH FOR
TUE AS THE TROUGH LIFTS NORTH SOME. THE TROUGH SHOULD LIFT ENTIRELY
OUT OF THE AREA THEN BY TUE NIGHT...ALLOWING FOR A DRY PERIOD.

.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
ISSUED AT 302 PM EDT SUN AUG 2 2015

TEMPERATURES WILL BE SEASONABLY COOL WITH MAX TEMPS IN THE 70S AND
MIN TEMPS MAINLY IN THE 50S. A SFC HIGH PRESSURE RIDGE WILL BRING
DRY WEATHER WEDNESDAY AND WEDNESDAY NIGHT. WE CONTINUE TO SEE
PROSPECTS FOR PRECIPITATION THURSDAY THROUGH THURSDAY NIGHT TO THE
NORTH OF A PASSING LOW PRESSURE SYSTEM. THIS WILL BE FOLLOWED BY
GENERALLY DRY CONDITIONS INTO THE WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 140 PM EDT SUN AUG 2 2015

LITTLE CHANGE TO THE PREVIOUS FORECAST. STILL EXPECT STRONG
CONVECTIVE GUSTS FROM THE NORTHWEST WITH THE LINE OF STORMS MOVING
INTO THE AREA TONIGHT. BEHIND THIS LINE...WINDS MAY BRIEFLY RETURN TO
SOUTHWESTERLY IN DIRECTION AND POSSIBLY EVEN SOUTHEAST. THIS
SHOULD BE FOLLOWED BY A SHIFT TO THE NORTHWEST BEHIND THE ACTUAL
COLD FRONT AROUND OR SHORTLY AFTER 06Z.

&&

.MARINE...
ISSUED AT 302 PM EDT SUN AUG 2 2015

WINDS AND WAVES ARE COMING UP AS EXPECTED THIS AFTERNOON...PRODUCING
HAZARDOUS CONDITIONS FOR SWIMMERS AND BOATERS OUT ON THE BIG LAKE.
WE WILL CONTINUE THE HEADLINES AS IS FOR THIS FCST PERIOD. THERE IS
A CHANCE THAT THESE WILL NEED TO BE EXTENDED IN TIME THROUGH MON
WITH THE COLDER AIR COMING IN.

&&

.HYDROLOGY...
ISSUED AT 302 PM EDT SUN AUG 2 2015

THUNDERSTORMS SUNDAY EVENING WILL GIVE US OUR BEST CHANCE OF NEEDED
RAIN THROUGH AT LEAST THE FIRST HALF OF THE WEEK. WHERE
THUNDERSTORMS EXIST... AN INCH OF RAIN COULD FALL IN QUICK ORDER.
PONDING OF WATER ON STREETS MAY OCCUR... AS WELL AS RISES ON SMALLER
STREAMS AND RIVERS. STORMS SHOULD BE PROGRESSIVE ENOUGH FOR THE
EXCESSIVE RAINFALL THREAT TO BE LIMITED. LARGER RIVER SYSTEMS WILL
LIKELY BE ABLE TO HANDLE THE INFLUX OF WATER WITHOUT INCIDENT...
GIVEN THE DRY GROUND AND CURRENT STREAMFLOWS CLOSER TO
CLIMATOLOGICAL NORMALS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH MONDAY MORNING FOR MIZ037-043-
     050-056-064-071.

LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.

&&

MESOSCALE...NJJ
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...TJT
AVIATION...TJT
HYDROLOGY...CAS
MARINE...NJJ
Hazardous weather outlook, Aug 2, 11:18 AM EDT, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1118 AM EDT SUN AUG 2 2015

MIZ037>040-043>046-050>052-056>059-064>067-071>074-031000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1118 AM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY VERY LATE THIS AFTERNOON INTO
TONIGHT. A FEW SCATTERED STRONGER STORMS WILL BE POSSIBLE THROUGH
THIS AFTERNOON NEAR U.S.-10.

THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.
SECONDARY CONCERNS INCLUDE LARGE HAIL...HEAVY RAINFALL...AND AN
ISOLATED TORNADO. THE STORMS WILL FORM ALONG A COLD FRONT WHICH WILL
APPROACH LUDINGTON AROUND 6PM AND REACH GRAND RAPIDS AROUND 10 PM.
STORMS WILL CONTINUE MOVING SOUTHEAST TOWARD THE I-94 CORRIDOR AFTER
11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

LMZ844>849-031000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1118 AM EDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY CONDITIONS ARE EXPECTED TODAY ON THE LAKE WITH GUSTS OVER 30
MPH POSSIBLE ALONG WITH 3 TO 6 FOOT WAVES OR SLIGHTLY HIGHER. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALLER CRAFT AND SWIMMERS.

SEVERE THUNDERSTORMS ARE LIKELY VERY LATE THIS AFTERNOON INTO
TONIGHT. A FEW SCATTERED STRONGER STORMS WILL BE POSSIBLE THROUGH
THIS AFTERNOON NORTH OF PENTWATER.

THE MAIN THREAT WILL BE DAMAGING WIND GUSTS OF 60 MPH OR GREATER.
SECONDARY CONCERNS INCLUDE LARGE HAIL...HEAVY RAINFALL...AND AN
ISOLATED WATERSPOUT. THE STORMS WILL FORM ALONG A COLD FRONT WHICH
WILL APPROACH LUDINGTON AROUND 6PM AND MOVE SOUTH ALONG THE SHORE
THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

NJJ

In the hours before

Special weather statement, Aug 2, 12:48 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1248 PM EDT SUN AUG 2 2015

MIZ039-040-021730-
OSCEOLA MI-CLARE MI-
1248 PM EDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 1244 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH OF EVART TO
NEAR MARION...AND MOVING EAST AT 45 MPH.

PENNY SIZE HAIL AND WIND GUSTS AT LEAST 40 MPH WITH SOME DOWNED TREE
LIMBS WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARE...               EVART...               MARION...
FARWELL...             HIGHLAND...            LAKE...
HERSEY...              GIBOS CORNERS...       DIGHTON...
PARK LAKE...           INA...                 PISGAH HEIGHTS...
TEMPLE...              AVONDALE...            LEOTA...
LAKE GEORGE...         STAMBAUGH CORNER...    SEARS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4416 8461 4381 8461 4382 8548 4416 8534
TIME...MOT...LOC 1644Z 268DEG 39KT 4415 8511 4397 8524

CAS
Special weather statement, Aug 2, 5:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
515 PM EDT SUN AUG 2 2015

MIZ037>040-043>046-022300-
MECOSTA MI-OSCEOLA MI-OCEANA MI-MASON MI-LAKE MI-MASON MI-OCEANA MI-
NEWAYGO MI-ISABELLA MI-CLARE MI-
515 PM EDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY...

AT 507 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS THAT EXTENDED FROM NEAR MOORESTOWN TO MANISTEE. THIS
LINE OF STORMS WAS MOVING SOUTHEAST AT 35 MPH AND IS EXPECTED TO
MOVE INTO THE AREA AFTER 530 PM EDT.

AT LEAST PENNY SIZE HAIL AND WIND GUSTS OF AT LEAST 50 MPH WILL BE
POSSIBLE WITH THESE STORMS. STORMS HAVE THE POTENTIAL TO INTENSIFY
AND PRODUCE DAMAGING WIND GUSTS. FREQUENT LIGHTNING...TORRENTIAL
RAINFALL...AND NUISANCE FLOODING WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...      BIG RAPIDS...          LUDINGTON...
CLARE...               HART...                NEWAYGO...
EVART...               WHITE CLOUD...         BALDWIN...
FREMONT...             REED CITY...           SHEPHERD...
SCOTTVILLE...          HESPERIA...            GRANT...
MARION...              FARWELL...             PENTWATER...
MORLEY...              MECOSTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IF THUNDERSTORMS APPROACH. STAY TUNED
FOR THE LATEST UPDATES.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4416 8595 4416 8461 4347 8461 4347 8556
      4329 8556 4330 8604 4347 8604 4347 8646
      4362 8654 4382 8643 4397 8646 4406 8651
      4418 8638
TIME...MOT...LOC 2107Z 297DEG 32KT 4445 8503 4426 8674

TJT

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:48 PM EDTSpecial Weather StatementGRRClare, Osceola42 min
Aug 2, 4:22 PM EDTSpecial Marine WarningGRR83 min
Aug 2, 5:15 PM EDTSpecial Weather StatementGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more105 min
Aug 2, 5:31 PM EDTSpecial Marine WarningGRR89 min
Aug 2, 6:01 PM EDTSevere Thunderstorm WarningGRRLake, Mason, Osceola44 min
Aug 2, 6:50 PM EDTSpecial Marine WarningGRR85 min
Aug 2, 7:12 PM EDTSpecial Marine WarningGRR63 min
Aug 2, 7:15 PM EDTSpecial Weather StatementGRRAllegan, Barry, Clinton, Eaton, Gratiot, Ingham and 9 more2 hr
Aug 2, 7:31 PM EDTSpecial Marine WarningGRR29 min
Aug 2, 7:31 PM EDTSevere Thunderstorm WarningGRRMuskegon, Newaygo, Oceana59 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.